Groups, Geometry, and Dynamics


Full-Text PDF (321 KB) | Metadata | Table of Contents | GGD summary
Volume 9, Issue 2, 2015, pp. 567–597
DOI: 10.4171/GGD/321

Published online: 2015-06-08

Indecomposable $F_N$-trees and minimal laminations

Thierry Coulbois[1], Arnaud Hilion[2] and Patrick Reynolds[3]

(1) Aix-Marseille Université, Marseille, France
(2) Aix-Marseille Université, Marseille, France
(3) Miami University, Oxford, USA

We extend the techniques of [8] to build an inductive procedure for studying actions in the boundary of the Culler–Vogtmann Outer Space, the main novelty being an adaptation of the classical Rauzy–Veech induction for studying actions of surface type. As an application, we prove that a tree in the boundary of Outer space is free and indecomposable if and only if its dual lamination is minimal up to diagonal leaves. Our main result generalizes [3, Proposition 1.8] as well as the main result of [22].

Keywords: Free group, real tree, lamination, outer-space, Rauzy–Veech, indecomposable

Coulbois Thierry, Hilion Arnaud, Reynolds Patrick: Indecomposable $F_N$-trees and minimal laminations. Groups Geom. Dyn. 9 (2015), 567-597. doi: 10.4171/GGD/321